Alert archive / Iowa / River Flood Warnings in 2011

River Flood Warning 44, NWS Des Moines, IA

May 29, 2011Mahaska County, Wapello County, Iowa

NWS Des Moines, IA issued this river flood warning at May 29, 2011, 5:06 PM CDT for Mahaska County, Wapello County, Iowa. It took effect at May 29, 2011, 8:12 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 29, 2011, 5:06 PM CDT (22:06 UTC)
In effect from
May 29, 2011, 8:12 PM CDT
Expired
May 30, 2011, 4:15 AM CDT
In force
8 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

Counties Mahaska County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 117 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Des Moines River near Eddyville (EDYI4).

Action stage
60 ft
Minor stage
63 ft
Moderate stage
68 ft
Major stage
70 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05489200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WGUS43 KDMX 292206
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
506 PM CDT SUN MAY 29 2011

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...

  DES MOINES RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MAHASKA...WAPELLO
  
...FORECAST FLOODING SEVERITY HAS INCREASED FOR ALL OR PORTIONS OF 
THE FOLLOWING RIVERS IN IOWA...

  DES MOINES RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...WAPELLO

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC123-179-302206-
/O.NEW.KDMX.FL.W.0044.110530T0112Z-110601T0130Z/
/EDYI4.1.ER.110530T0112Z.110530T1200Z.110531T0130Z.NO/
506 PM CDT SUN MAY 29 2011

...FLOOD WARNING IN EFFECT UNTIL MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR 
  TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE.
* UNTIL MONDAY EVENING.
* AT  4:00 PM SUNDAY THE STAGE WAS 60.6 FEET.
* FLOOD STAGE IS 61.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 61.7 FEET MONDAY MORNING. GO BELOW FLOOD STAGE MONDAY 
  EVENING.


$$

IAC179-302205-
/O.EXT.KDMX.FL.W.0043.000000T0000Z-110601T1330Z/
/OTMI4.2.ER.110529T1847Z.110530T1200Z.110531T1330Z.NO/
506 PM CDT SUN MAY 29 2011

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* UNTIL TUESDAY MORNING.
* AT  4:50 PM SUNDAY THE STAGE WAS 11.7 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE TO 12.5 FEET MONDAY MORNING. GO BELOW FLOOD STAGE 
  TUESDAY MORNING.


$$
2 follow-up statements
186 
WGUS83 KDMX 300325
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1024 PM CDT SUN MAY 29 2011

...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  WEST FORK DES MOINES RIVER...EAST FORK DES MOINES RIVER...DES 
  MOINES RIVER...MIDDLE RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BOONE...EMMET...
  HAMILTON...HUMBOLDT...KOSSUTH...MADISON...MAHASKA...WAPELLO...
  WARREN...WEBSTER
  
.THE FLOOD CRESTS FOR EDDYVILLE AND OTTUMWA HAVE BEEN LOWERED DUE TO
THE ARMY CORP OF ENGINEERS REDUCING OUTFLOW FROM THE RED ROCK
RESERVOIR.

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC063-310324-
/O.EXT.KDMX.FL.W.0029.000000T0000Z-110604T0600Z/
/ESVI4.1.ER.110522T1945Z.110528T1545Z.110603T0600Z.NO/
1024 PM CDT SUN MAY 29 2011

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE 
  IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL EARLY FRIDAY MORNING.
* AT  9:00 PM SUNDAY THE STAGE WAS 7.9 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...CONTINUE TO GRADUALLY FALL. GO BELOW FLOOD STAGE 
  EARLY FRIDAY MORNING.


$$

IAC091-310323-
/O.CON.KDMX.FL.W.0030.000000T0000Z-110602T1800Z/
/HBTI4.2.ER.110524T1958Z.110529T1245Z.110601T1800Z.NO/
1024 PM CDT SUN MAY 29 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT HUMBOLDT...OR FROM JOE REASONER 
  DAM...TO THE EAST FORK DES MOINES RIVER.
* UNTIL WEDNESDAY AFTERNOON.
* AT  9:15 PM SUNDAY THE STAGE WAS 8.9 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE WEDNESDAY AFTERNOON.


$$

IAC091-109-310323-
/O.EXT.KDMX.FL.W.0031.000000T0000Z-110604T1200Z/
/AGNI4.1.ER.110523T1107Z.110528T0630Z.110603T1200Z.NO/
1024 PM CDT SUN MAY 29 2011

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL FRIDAY MORNING.
* AT  9:15 PM SUNDAY THE STAGE WAS 15.5 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...CONTINUE TO GRADUALLY FALL. GO BELOW FLOOD STAGE FRIDAY
  MORNING.


$$

IAC015-079-187-310323-
/O.EXT.KDMX.FL.W.0039.000000T0000Z-110602T1000Z/
/STRI4.1.ER.110526T0855Z.110528T0945Z.110601T1000Z.NO/
1024 PM CDT SUN MAY 29 2011

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER NEAR STRATFORD...OR FROM THE BOONE RIVER...TO 
  NEAR THE CITY OF BOONE.
* UNTIL WEDNESDAY MORNING.
* AT  9:00 PM SUNDAY THE STAGE WAS 15.2 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...CONTINUE TO GRADUALLY FALL. GO BELOW FLOOD STAGE
  WEDNESDAY MORNING.


$$

IAC123-179-310323-
/O.EXT.KDMX.FL.W.0044.000000T0000Z-110531T0744Z/
/EDYI4.1.ER.110529T2339Z.110530T0200Z.110530T0744Z.NO/
1024 PM CDT SUN MAY 29 2011

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR 
  TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE.
* UNTIL EARLY MONDAY MORNING.
* AT  9:00 PM SUNDAY THE STAGE WAS 61.1 FEET.
* FLOOD STAGE IS 61.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...CURRENTLY CRESTING AT 61.1 FEET. GO BELOW FLOOD STAGE
  EARLY MONDAY MORNING.


$$

IAC179-310323-
/O.EXT.KDMX.FL.W.0043.000000T0000Z-110531T1635Z/
/OTMI4.2.ER.110529T1847Z.110530T0210Z.110530T1635Z.NO/
1024 PM CDT SUN MAY 29 2011

...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY MONDAY...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* UNTIL MIDDAY MONDAY.
* AT  9:50 PM SUNDAY THE STAGE WAS 12.1 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MODERATE FLOODING IS OCCURRING AND THE RIVER IS EXPECTED TO FALL TO
  MINOR FLOOD STAGE TONIGHT.
* FORECAST...GO BELOW FLOOD STAGE MIDDAY MONDAY.


$$

IAC121-181-310323-
/O.CON.KDMX.FL.W.0041.000000T0000Z-110531T2141Z/
/IDNI4.1.ER.110529T1740Z.110530T0600Z.110530T2141Z.NO/
1024 PM CDT SUN MAY 29 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE MONDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING
  HILL...TO THE DES MOINES RIVER.
* UNTIL LATE MONDAY AFTERNOON.
* AT  9:15 PM SUNDAY THE STAGE WAS 22.3 FEET.
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...CREST NEAR 22.4 FEET AFTER MIDNIGHT TONIGHT. GO BELOW
  FLOOD STAGE LATE MONDAY AFTERNOON.


$$
013 
WGUS83 KDMX 300915
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
415 AM CDT MON MAY 30 2011

...THE FLOOD WARNING IS CANCELED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...

  DES MOINES RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MAHASKA...WAPELLO
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC123-179-300945-
/O.CAN.KDMX.FL.W.0044.000000T0000Z-110531T0744Z/
/EDYI4.1.ER.110529T2339Z.110530T0300Z.110530T0608Z.NO/
415 AM CDT MON MAY 30 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR 
  TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE.
* AT  3:00 AM MONDAY THE STAGE WAS 60.6 FEET.
* RECENT ACTIVITY...FELL BELOW FLOOD STAGE AT  1:08 AM MONDAY.
* FORECAST...FALL TO 57.7 FEET TUESDAY MORNING.

$$

CC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 29, 3:45 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 29, 3:45 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
345 PM CDT SUN MAY 29 2011

.SHORT TERM /TONIGHT/...
SFC WARM FRONT BEGINNING TO APPROACH SOUTHERN IA WHILE THE STRATUS
FIELD HAS LIFTED NORTH TO NEAR INTERSTATE 80. A STRONG ELEVATED
MIXED LAYER IS DEVELOPING OVER SOUTHERN IA AND WILL KEEP THIS REGION
CAPPED THROUGH THE OVERNIGHT. BEST POTENTIAL FOR THUNDERSTORMS WILL
BE OVER THE NORTHWEST THIRD OF THE FORECAST AREA (NW OF A MASON CITY
TO DENISON LINE) FROM MID TO LATE EVENING AS THE LOW LEVEL JET (LLJ)
STRENGTHENS AND SURGES NORTHWARD. THE LLJ WILL BRING A SURGE OF WARM
AND MOIST AIR NEAR 900-850 MB AND COMBINED WITH SOME COOLING AROUND
700 MB...SHOULD BE ENOUGH TO IGNITE SCATTERED THUNDERSTORMS. MUCAPES
OF 1500-2000 J/KG AND STEEP MID LEVEL LAPSE RATES WILL BE SUFFICIENT
FOR A FEW SEVERE STORMS CAPABLE OF LARGE HAIL. THE THREAT FOR
CONVECTION SHOULD QUICKLY END AFTER MIDNIGHT AS THE ELEVATED MIXED
LAYER SPREADS ACROSS THE REGION AND THE SURFACE WARM FRONT PASSES TO
THE NORTH.

.LONG TERM /MONDAY THROUGH SUNDAY/...
FORECAST PRETTY MUCH ON TRACK FOR THE START OF THE WEEK.  CENTRAL
IOWA IS FIRMLY IN THE WARM SECTOR ON MONDAY AND THE ATMOSPHERE WILL
BE CAPPED UNTIL A COLD FRONT PUSHES INTO THE AREA FROM THE WEST
DURING THE EVENING WEST AND OVERNIGHT IN EASTERN PORTIONS OF THE
FORECAST AREA.  SOUTHERLY WINDS WILL INCREASE AND BE QUITE STRONG
WITH SUSTAINED 15-30KTS AND GUSTS TO 40KTS OR BETTER.  DECENT
FORCING ASSOCIATED WITH THE FRONTAL BOUNDARY AND SHEAR PROFILES FROM
SOUNDINGS PRETTY IMPRESSIVE.  MOSTLY UNIDIRECTIONAL BUT WITH SPEEDS
OF 35-50KTS IN THE MIXED LAYER AND STEEP MID LEVEL LAPSE LOOKING FOR
STRONG STORMS TO ACCOMPANY THE FRONT.  DAMAGING WIND AND LARGE HAIL
THE MAIN THREATS BUT THERE IS SOME CONCERN FOR A TORNADO EARLY IN
THE EVENT.  LOOKING FOR MODERATE TO HEAVY RAINFALL WITH THESE STORMS
AS WELL.  AFTER MONDAY NIGHT...RIDGE BUILDS INTO THE REGION AND
TEMPS HEAT UP WITH INCREASING HUMIDITIES AS WELL.  NEWER MODEL RUNS
NOW BRING A RIDGE RIDER SHORTWAVE ACROSS THE FORECAST ARE WEDNESDAY
AFTERNOON/EVENING WHILE A SURFACE LOW OVER THE PLAINS EXTENDS A WARM
FRONT ACROSS CENTRAL/NORTHERN IOWA.  THIS FRONTAL BOUNDARY THEN
LIFTS NORTH WEDNESDAY NIGHT THROUGH THURSDAY MORNING.  THE BOUNDARY
HANGS ACROSS SOUTHERN MN INTO NORTHEASTERN IA FOR A POTENTIAL FOR
STORMS ALONG NEAR THE BOUNDARY.  I DID NOT MAKE MUCH CHANGES AT THIS
POINT TO THE GOING FORECAST BUT THE THREAT LOOKS TO BE MAINLY NORTH
AT THIS POINT BUT THIS OF COURSE WILL DEPEND ON THE POSITION AND
PLACEMENT OF THE FRONTAL BOUNDARY.  FORECAST SOUNDINGS ARE ALSO
SHOWING MORE OF A CAP NOW WHERE PREVIOUSLY WE WERE UNCAPPED...WITH
3000 CAPES AND ONCE AGAIN DECENT SHEAR ALONG THE BOUNDARY.  WILL
STILL NEED TO MONITOR THIS DEVELOPMENT.  MODELS ARE IN DISAGREEMENT
FOR SATURDAY/SUNDAY WITH THE STRENGTH OF AN UPPER LOW IN CANADA AND
ITS AFFECT ON FLATTENING THE STRONG RIDGE OVER THE UPPER MIDWEST.
FOR NOW I LEFT THE WEEKEND DRY BUT THIS TOO WILL NEED TO BE
MONITORED.  THE EURO HAS THE LOW FLATTENING THE RIDGE WITH A
SHORTWAVE PUSHING ACROSS THE NORTHERN PLAINS WHILE THE GFS HAS THE
RIDGE WINNING OUT BUT IT HAS ANOTHER RIDGE RIDER DURING THIS TIME
PRODUCING AT LEAST A CHANCE FOR STORMS.

&&

.AVIATION...29/12Z
WARM FRONT OVER NRN MISSOURI EARLY THIS AFTERNOON WILL LIFT NORTH
TODAY AND PASS THROUGH KDSM AND KOTM BY LATE AFTERNOON AND THROUGH
THE OTHER SITES THIS EVENING. LOW MVFR TO IFR STRATUS AND FOG IS
EXPECTED TO DEVELOP OVER THE NORTHERN SITES THIS AFTERNOON AHEAD OF
THE BOUNDARY AND WILL REMAIN IN PLACE UNTIL THE FRONTAL PASSAGE.
PRIMARILY VFR CONDITIONS WILL PREVAIL AFTER FRONTAL PASSAGE THROUGH
SOME MVFR VSBYS MAY LINGER BEFORE 13Z. GUSTY SOUTH WINDS WILL
DEVELOP MONDAY MORNING WITH GUSTS APPROACHING 35 KTS TOWARD 18Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...DONAVON
SHORT TERM...DONAVON
LONG TERM...FAB
Hazardous weather outlook, May 29, 3:21 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
321 PM CDT SUN MAY 29 2011

IAZ004>007-015>017-023>028-033>039-044>047-302030-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-
321 PM CDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA MAINLY NORTH OF HIGHWAY 20.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHWEST IOWA BY MID
TO LATE EVENING. A FEW SEVERE STORMS MAY OCCUR WITH LARGE HAIL UP
TO THE SIZE OF PING PONG BALLS ARE POSSIBLE.

RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS PORTIONS OF THE
NORTHERN DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA MONDAY NIGHT. A FEW
SEVERE STORMS WTIH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS
MAY OCCUR...ESPECIALLY WEST OF INTERSTATE 35. MORE THUNDERSTORMS
ARE POSSIBLE BETWEEN WEDNESDAY NIGHT AND THURSDAY. THE POTENTIAL
FOR SEVERE WEATHER FOR MID NEXT WEEK IS STILL BEING ANALYZED.

STRONG AND GUSTY WINDS ARE EXPECTED ON MONDAY. A FEW GUSTS OVER
40 MPH ARE POSSIBLE...ESPECIALLY WEST OF INTERSTATE 35.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

IAZ048>050-057>062-070>075-081>086-092>097-302030-
STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
321 PM CDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA MAINLY SOUTH OF HIGHWAY 20.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN IOWA LATER
THIS AFTERNOON AND THIS EVENING. A FEW OF THESE STORMS COULD
PRODUCE LARGE HAIL OR DAMAGING WINDS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS PORTIONS OF THE
NEAR OTTUMWA ALONG THE DES MOINES RIVER...AS WELL AS THE MIDDLE
RIVER AND SOUTH RIVER. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA MONDAY NIGHT. A FEW
SEVERE STORMS WTIH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS
MAY OCCUR...ESPECIALLY WEST OF INTERSTATE 35. MORE THUNDERSTORMS
ARE POSSIBLE BETWEEN WEDNESDAY NIGHT AND THURSDAY. THE POTENTIAL
FOR SEVERE WEATHER FOR MID NEXT WEEK IS STILL BEING ANALYZED.

STRONG AND GUSTY WINDS ARE EXPECTED ON MONDAY. A FEW GUSTS OVER
40 MPH ARE POSSIBLE...ESPECIALLY WEST OF INTERSTATE 35.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

DONAVON

In the hours before

Local storm report, May 29, 11:57 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1157 AM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     TSTM WND DMG     1 NE OTTUMWA            41.03N 92.40W
05/29/2011                   WAPELLO            IA   TRAINED SPOTTER

            LARGE TREE OVER THE ROAD NEAR PARK ON THE EAST SIDE OF
            THE CITY.

0803 AM     TSTM WND DMG     PELLA                   41.41N 92.92W
05/29/2011                   MARION             IA   TRAINED SPOTTER

            NUMEROUS TREES AND BRANCHES DOWN IN TOWN. CONSTRUCTION
            SIGNS BLOWN OVER.

&&

DONAVON
Local storm report, May 29, 1:50 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
150 PM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 AM     HAIL             1 N MACKSBURG           41.23N 94.19W
05/29/2011  E1.00 INCH       MADISON            IA   PUBLIC

            QUARTER SIZE HAIL...

0621 AM     HAIL             2 NNW MACKSBURG         41.24N 94.20W
05/29/2011  E0.88 INCH       MADISON            IA   PUBLIC

            LOTS OF PENNY TO NICKEL SIZE HAIL...

&&

JB
Local storm report, May 29, 2:10 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
210 PM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 AM     HAIL             4 NNW RUNNELLS          41.57N 93.40W
05/29/2011  E1.00 INCH       POLK               IA   PUBLIC

            PERSON PUT QUARTER SIZE HAIL IN THEIR FREEZER...

&&

JB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 6:18 AM CDTSevere Thunderstorm WarningDMXMadison22 min
May 29, 6:34 AM CDTSevere Thunderstorm WarningDMXJasper, Polk26 min
May 29, 8:17 AM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek43 min
May 29, 8:20 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello40 min
May 29, 8:48 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Union, Warren42 min
May 29, 9:14 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis46 min
May 29, 10:05 AM CDTRiver Flood WarningDMXMadison, Warren23 hr
May 29, 10:05 AM CDTRiver Flood WarningDMXWarren8 hr
May 29, 2:11 PM CDTRiver Flood WarningDMXWapello21 hr

Nearby

River Flood Warnings in Iowa, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.